MAUDE Adverse Event Report: ARTIVION, INC. PULMONARY VALVE & CONDUIT SG; HEART-VALVE, MORE THAN MINIMALLY MANIPULATED

ARTIVION, INC. PULMONARY VALVE & CONDUIT SG; HEART-VALVE, MORE THAN MINIMALLY MANIPULATED
Model Number SGPV00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stenosis (2263); Obstruction/Occlusion (2422); Valvular Insufficiency/ Regurgitation (4449)
Type of Reportable Event Serious Injury
Event or Problem Description
Publications, ¿fate of the autograft and homograft following ross aortic valve replacement: reoperative frequency, outcome, and management¿.The journal of heart valve disease 2006;15:253-260.And ¿the ross full root replacement in adults with bicuspid aortic valve disease¿.The journal of heart valve disease 2011;20:332-340.Are retrospective reviews reporting on the outcomes of synergraft® pulmonary valves (cryolife®, sgpv00) and standard processed cryopreserved pulmonary valves (cryolife, pv00) used for pulmonary valve replacements; however the reported outcomes do not differentiate relation to processing method.The manuscripts collectively cover implants from 1993 ¿ 2009.Given the overlap of the reporting period of the 2 publications, it is unclear which patients are mutually exclusive to either publication.However, it appears the 2011 publication is a subset of the original series of 167 patients: 22 sgpv, 140 standard pv and 5 glut fixed bovine jugular vein.Homograft dysfunction with obstruction, stenosis, regurgitation/insufficiency, and reoperation were noted in the homografts used for reconstruction of the right ventricular outflow tract (rvot).This report is relegated to the sgpv00 product reported in the literature.
 
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion- formerly cryolife/jotec is accurate or has been confirmed by artivion.
 
Additional Manufacturer Narrative
The section of cardiothoracic surgery, indiana university school of medicine, indianapolis, in, have published on their experiences with cryolife processed homografts including both synergraft as well as standard processed pulmonary homograft.The publications are as follows: ¿fate of the autograft and homograft following ross aortic valve replacement: reoperative frequency, outcome, and management¿.The journal of heart valve disease 2006;15:253-260.¿the ross full root replacement in adults with bicuspid aortic valve disease¿.The journal of heart valve disease 2011;20:332-340.Both manuscripts are retrospective reviews reporting on the outcomes of synergraft® pulmonary valves (cryolife®, sgpv00) and standard processed cryopreserved pulmonary valves (cryolife, pv00) used for pulmonary valve replacements; however, the reported outcomes do not differentiate relation to processing method.The manuscripts collectively cover implants from 1993 ¿ 2009.Given the overlap of the reporting period of the 2 publications, it is unclear which patients are mutually exclusive to either publication.However, it appears the 2011 publication is a subset of the original series of 167 patients: 22 sgpv, 140 standard pv and 5 glut fixed bovine jugular vein.Homograft dysfunction with obstruction, stenosis, regurgitation/insufficiency, and reoperation were noted in the homografts used for reconstruction of the right ventricular outflow tract (rvot).Multiple attempts for additional information were unmet.This investigation is relegated to the sgpv00s noted in the publication.No additional information is available regarding the specific time to occurrence of any of these events or if they were mutually exclusive events per patient or direct correlation to the use of the homografts.The cardiac homografts undergo inspection by the dissector as well as by the inspector prior to final packaging.The instructions for use (ifu) lists valvular and conduit stenosis, valvular and perivalvular insufficiency (regurgitation) as known adverse events with the use of cardiac homografts and have been reported with other heart valve prostheses and should be considered in the decision of graft selection.Stenosis can clinically present as obstruction and established treatment paradigms for any of these events may be reoperation.Due to the limited information, it cannot be determined if the reported events are directly related to the homografts.The adverse events reported in the publications are not unexpected clinical outcomes of the homografts in this patient population.Adequate precautions are listed in the ifu.The sg cryopreserved human tissue a/dfmea and pfmea were reviewed and the reported events are addressed.The reported tissue was not returned to artivion and no serial number was provided for an investigation.The report originated from a publication which spanned from 1993-2009.This complaint reports adverse events (ae) identified in literature and does not specify potential causes of failure.Due to the limited information and unknown time to events, it cannot be determined if the reported events are directly related to the allografts.As such, no risk occurrence analysis was performed in this report.The reported events will continue to be monitored for trends.No updates to the rmf are needed in response to this complaint.Risk has been reduced as low as possible and overall residual risk is acceptable.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.

Brand Name
PULMONARY VALVE & CONDUIT SG
Common Device Name
HEART-VALVE, MORE THAN MINIMALLY MANIPULATED
Manufacturer (Section D)
ARTIVION, INC.
1655 roberts blvd. nw
kennesaw GA 30144
Manufacturer (Section G)
ARTIVION, INC.
1655 roberts blvd. nw
kennesaw GA 30144
Manufacturer Contact
rochelle maney
1655 roberts blvd. nw
kennesaw, GA 30144
7704193355
MDR Report Key20611182
Report Number1063481-2024-00024
Device Sequence Number18119978
Product Code OHA
UDI-Device Identifier00877234000447
UDI-Public00877234000447
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K092021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Literature
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberSGPV00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/05/2024
Supplement Report FDA Received Date12/16/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown